Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 31, NWS Corpus Christi, TX

July 11, 2012Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 11, 2012, 2:29 PM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2012, 2:29 PM CDT (19:29 UTC)
Expired
Jul 11, 2012, 4:30 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:50 PM CDTFLASH FLOODPort Lavaca, TXROAD CLOSURES ALONG FARM-TO-MARKET ROAD 1090 BETWEEN MAXWELL DITCH ROAD AND ROYAL ROAD...AND THE BRIDGES INTERSECTING OAKGLEN DRIVE AND SWEETWATER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WGUS54 KCRP 111929
FFWCRP
TXC007-057-391-112130-
/O.NEW.KCRP.FF.W.0031.120711T1929Z-120711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 430 PM CDT

* AT 222 PM CDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL
  CONTINUES TO MOVE FROM ARANSAS NATIONAL WILDLIFE REFUGE TO TIVOLI
  TO NEAR GREEN LAKE. FLOODING HAS BEEN REPORTED NEAR THE CHOCOLATE
  BAYOU AREA IN CALHOUN COUNTY. ANY ADDITIONAL RAINFALL WILL BECOME
  RUNOFF OR POND IN LOW LYING AREAS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT
  LAVACA...SEADRIFT...ALAMO BEACH...ARANSAS NWR...GREEN LAKE AND
  KAMAY. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...COLOMA
  CREEK AND CHOCOLATE BAYOU. RUNOFF FROM THIS EXCESSIVE RAINFALL WAS 
  CAUSING FLOODING TO OCCUR ALONG HIGHWAY 35 FROM NORTHERN ARANSAS   
  COUNTY TO CALHOUN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 2832 9669 2840 9673 2839 9679 2842 9685
      2836 9678 2825 9678 2816 9691 2830 9701
      2849 9698 2850 9695 2849 9692 2855 9690
      2863 9679 2866 9661 2860 9660 2860 9657
      2849 9647

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:43 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 11, 12:43 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 PM CDT WED JUL 11 2012

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...ABUNDANT TROPICAL MOISTURE AND WEAK LOW LEVEL
BOUNDARY PROVIDING FOCUS FOR CONVECTIVE DEVELOPMENT WILL KEEP
THREAT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
SOUTH TEXAS INTO THIS EVENING. EXPECT MAINLY MVFR CEILINGS WITH
THE CONVECTION BUT IFR VSBYS WILL BE POSSIBLE IN THE HEAVY
DOWNPOURS. EXPECT ACTIVITY WILL SHIFT BACK TO THE SOUTHWEST
INTO THE BRUSH COUNTRY FOR THIS EVENING BEFORE REDEVELOPMENT
OCCURS ALONG THE COASTAL CONVERGENCE ZONE TOWARD DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT WED JUL 11 2012/

DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE
VICTORIA CROSSROADS REGION. ABUNDANT MOISTURE WITH PRECIPITABLE
WATER VALUES AROUND 2.3 INCHES...THE WEAK MID LEVEL SHEAR AXIS
ALONG WITH THE WEAK SURFACE BOUNDARY OVER THE COASTAL PLAINS WILL
MAINTAIN FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE AFTERNOON.
THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN SINCE YESTERDAY WITH
CORRESPONDING FLASH FLOOD GUIDANCE FALLING DUE TO SATURATED
CONDITIONS. EXPECT ACTIVITY WILL SLOWLY SHIFT TO THE SOUTHWEST
INTO THE BRUSH COUNTRY THIS AFTERNOON INTO THIS EVENING. THE LATEST
MODELS INDICATE THE LOW LEVEL CONVERGENCE MAXIMUM MOVING BACK INTO
THIS REGION. KEPT THE MENTION OF LOCALLY HEAVY RAIN FOR ALL AREAS
TODAY. RAISED POPS SLIGHTLY AND LOWERED THE MAX TEMPS OVER THE
NORTHEAST AREAS ESPECIALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  77  91  75  90  /  70  30  50  20  30
VICTORIA          82  74  88  74  89  /  90  50  50  20  40
LAREDO            94  79  96  77  95  /  60  50  30  20  20
ALICE             90  76  93  74  91  /  80  40  40  20  30
ROCKPORT          86  80  88  78  89  /  80  40  50  30  30
COTULLA           91  77  94  74  95  /  80  50  30  20  10
KINGSVILLE        91  76  94  75  92  /  70  40  40  20  30
NAVY CORPUS       86  79  89  79  89  /  70  30  40  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

GM...NONE.

&&

TMT/89...SHORT TERM/AVIATION
Hazardous weather outlook, Jul 11, 10:29 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1029 AM CDT WED JUL 11 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-120015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1029 AM CDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE VICTORIA CROSSROADS
AREA. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL
CONTINUE OVER THIS AREA TODAY. THIS COULD LEAD TO FLASH FLOODING
NORTHEAST OF A LINE FROM ROCKPORT TO CHARCO WHERE THE GROUND IS
ALREADY SATURATED. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
THROUGH TONIGHT FOR THE REST OF SOUTH TEXAS ALSO...WITH FLOODING
OF URBAN AREAS AND SMALL STREAMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS
THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A
FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/RG/GW

In the hours before

Local storm report, Jul 11, 1:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 PM CDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     FLASH FLOOD      6 SW PORT LAVACA        28.55N 96.69W
07/11/2012                   CALHOUN            TX   LAW ENFORCEMENT

            MINOR FLOODING OVER A WOODEN BRIDGE ALONG MATSON
            ADDITION...NEAR CHOCOLATE BAYOU.

&&

LKEYS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:44 AM CDTAreal Flood AdvisoryCRPVictoria91 min
Jul 11, 8:56 AM CDTFlash Flood WarningCRPGoliad, Victoria2 hr
Jul 11, 9:59 AM CDTFlash Flood WatchCRPAransas, Calhoun, Goliad, Refugio, Victoria29 hr
Jul 11, 10:36 AM CDTFlash Flood WarningCRPCalhoun114 min
Jul 11, 10:59 AM CDTFlash Flood WarningCRPGoliad, Victoria2 hr
Jul 11, 11:25 AM CDTAreal Flood AdvisoryCRPAransas, Refugio50 min
Jul 11, 12:31 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio119 min
Jul 11, 1:53 PM CDTAreal Flood AdvisoryCRPBee52 min
Jul 11, 2:21 PM CDTFlash Flood WarningCRPVictoria84 min
Jul 11, 4:26 PM CDTAreal Flood WarningCRPCalhoun3 hr

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.